Alert archive / Arizona / Wind Advisories in 2017
Wind Advisory 18, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 27, 2017, 3:32 AM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 27, 2017, 10:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2017, 3:32 AM MST (10:32 UTC)
- In effect from
- Apr 27, 2017, 10:00 AM MST
- Expired
- Apr 27, 2017, 7:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2138 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
522 WWUS75 KFGZ 271032 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 332 AM MST Thu Apr 27 2017 AZZ011>014-017-040-280200- /O.NEW.KFGZ.WI.Y.0018.170427T1700Z-170428T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County-White Mountains- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Show Low, Greer, Pinetop, Dilkon, and Kykotsmovi 332 AM MST Thu Apr 27 2017 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST THIS EVENING... The National Weather Service in Flagstaff has issued a Wind Advisory, which is in effect from 10 AM this morning to 7 PM MST this evening. * TIMING...Wind speeds will increase through the morning hours with the strongest winds from late morning through early evening. * WINDS...West to southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. North south oriented roads such as Highway 191 through Apache County will be most affected by crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
2 follow-up statements
412 WWUS75 KFGZ 272113 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 213 PM MST Thu Apr 27 2017 AZZ017-281130- /O.NEW.KFGZ.WI.Y.0019.170428T1900Z-170429T0300Z/ /O.CON.KFGZ.WI.Y.0018.000000T0000Z-170428T0200Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 213 PM MST Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MST FRIDAY... A Wind Advisory remains in effect for the White Mountains through 7 pm this evening. In addition, the National Weather Service in Flagstaff has issued another Wind Advisory for the White Mountains, which is in effect from noon to 8 PM MST Friday. * TIMING...Strong winds will continue through the early evening hours before decreasing overnight. Another round of strong winds are forecast Friday afternoon. * WINDS...West to southwest 20 to 30 mph with gusts from 40 to 50 mph will continue today. On Friday, winds will be west to southwest 20 to 30 mph with gusts from 35 to 45 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ011>014-040-280200- /O.CON.KFGZ.WI.Y.0018.000000T0000Z-170428T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 213 PM MST Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * TIMING...Strong winds will continue through the early evening. * WINDS...West to southwest 20 to 30 mph with gusts 40 to 50 mph. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. North south oriented roads such as Highway 191 through Apache County will be most affected by crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph...or gusts from 40 to 57 mph...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$
675 WWUS75 KFGZ 280159 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 659 PM MST Thu Apr 27 2017 AZZ017-280300- /O.EXP.KFGZ.WI.Y.0018.000000T0000Z-170428T0200Z/ /O.CON.KFGZ.WI.Y.0019.170428T1900Z-170429T0300Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 659 PM MST Thu Apr 27 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MST FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... * TIMING...winds will continue to decrease this evening. Another round of strong winds will develop Friday afternoon. * WINDS...West to southwest 15 to 25 with gusts to around 30 MPH this evening. On Friday, winds will be west to southwest 20 to 30 MPH with gusts from 35 to 45 MPH. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 MPH...or gusts from 40 to 57 MPH...are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Consider securing loose belongings on your property. Additional weather information is on the web at www.weather.gov/flagstaff. && $$ AZZ011>014-040-280300- /O.EXP.KFGZ.WI.Y.0018.000000T0000Z-170428T0200Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Window Rock, Ganado, Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 659 PM MST Thu Apr 27 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Winds have decreased across the area this evening and the advisory will end. Here are some of the peak wind gusts across the area today: Springerville Municipal Airp 56 MPH St Johns Airport 55 MPH Winslow Airport 43 MPH Petrified Forest 42 MPH $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 26, 9:47 PM MST, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 26, 9:47 PM MST, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 947 PM MST Wed Apr 26 2017 .SYNOPSIS...A passing disturbance will bring a chance of showers to far north and northeast Arizona tonight. Wind speeds will increase Friday as a cold front moves south through the state. This will bring colder temperatures and a chance of showers to mainly eastern Arizona into Saturday. Fair and warmer weather returns for Sunday. && .Discussion...A weak disturbance is moving through the Great Basin and Utah this evening. The southern edge will brush northern Arizona tonight with a few light showers are possible from the Kaibab Plateau to the Four Corners. Breeze conditions will continue for much of the night in many locations. Current forecast handles this well. && .Prev DISCUSSION /227 PM MST/...Breezy westerly winds will continue into the early evening across northern Arizona, with breezy conditions continuing to the east of high terrain features overnight. Overnight temperatures should be a few degrees warmer than the previous night, with values ranging from the low 30's to mid 40's across much of the High Country. In addition, a passing shortwave trough will cause isolated to scattered showers in far northern Arizona, with the greatest activity expected near the Four Corners. On Thursday, a approaching low pressure system will cause increasing winds across northern Arizona. Most of the region will experience westerly winds with gusts into the 25 to 35 mph range; however, areas north and east of a line from Eager to Winslow to the Four Corners may see gusts exceed 40 mph at times. On Friday, breezy winds continue, along with increasing chances for showers as the low pressure system and surface cold front move southward across the area. The best chance for showers will be over Navajo and Apache Counties in eastern Arizona. In addition, model forecasts suggest there will be enough instability for at least some isolated thunder near the White Mountains. Daytime temperatures will be much colder, with temperatures ranging from 10-15 degrees below normal at most places. Well below normal temperatures and lingering showers will be possible across eastern Arizona on Saturday as the low pressure center sits over New Mexico. In addition, Much drier air behind the front over the weekend should lead to a hard freeze in the 20s for the higher elevations each morning, with lows even approaching the freezing mark for valley areas north of the Mogollon Rim such as Winslow and St Johns. A strong warming trend is expected Sunday through Tuesday as ridging builds from the west coast toward Arizona. && .AVIATION...For the 06Z Package... VFR conditions are expected to continue over the next 24 hrs. Breezy southwesterly winds will decrease slightly but continue overnight before increasing again Thursday afternoon. There will be a chance of light -SHRA along and north of a KGCN-KRQE line until around 12Z. Aviation discussion not updated for amendments. && .FIRE WEATHER...Mostly dry and breezy weather will continue ahead of a cold front that will move through the area Friday. Lower elevations of eastern Arizona will approach critical humidity values and wind speeds during the late afternoon hours Thursday but these conditions are not expected to be widespread or long lived. There is a chance for light showers across the Utah border and Four Corners region wednesday night and Thursday morning. Saturday through Monday...Colder weather behind the front will remain in the area through the weekend and into early next week with some showers possible along the Arizona\New Mexico line. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS/RR AVIATION...MAS FIRE WEATHER...Suk For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:48 AM MST | Red Flag Warning | FGZ | Yavapai | 40 hr |
| Apr 27, 2:13 PM MST | Wind Advisory | FGZ | Apache, Navajo, Yavapai | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.